Alert archive / Maine / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 28, 2019, 7:23 PM EDT for Aroostook County, Maine. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 7:23 PM EDT (23:23 UTC)
- Expired
- Jun 28, 2019, 7:49 PM EDT
- In force
- 26 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 137 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WUUS51 KCAR 282323
SVRCAR
MEC003-290015-
/O.NEW.KCAR.SV.W.0013.190628T2323Z-190629T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Caribou ME
723 PM EDT Fri Jun 28 2019
The National Weather Service in Caribou Maine has issued a
* Severe Thunderstorm Warning for...
Northeastern Aroostook County in northern Maine...
* Until 815 PM EDT.
* At 723 PM EDT, a severe thunderstorm was located 8 miles northwest
of Eagle Lake, moving southeast at 25 mph.
HAZARD...50 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Fort Kent, Eagle Lake, New Canada, Madawaska Lake, Cross Lake,
Wallagrass, Winterville, Westmanland, Soldier Pond, Saint John and
Saint Francis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4724 6866 4724 6863 4703 6825 4683 6852
4712 6887 4725 6869
TIME...MOT...LOC 2323Z 317DEG 20KT 4713 6870
HAIL...1.00IN
WIND...60MPH
$$
Bloomer1 follow-up statement
227
WWUS51 KCAR 282349
SVSCAR
Severe Weather Statement
National Weather Service Caribou ME
749 PM EDT Fri Jun 28 2019
MEC003-282358-
/O.CAN.KCAR.SV.W.0013.000000T0000Z-190629T0015Z/
Aroostook ME-
749 PM EDT Fri Jun 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AROOSTOOK COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, but frequent cloud to ground lightning and heavy downpours
are still likely. Therefore, the warning has been cancelled.
LAT...LON 4724 6866 4724 6863 4703 6825 4683 6852
4712 6887 4725 6869
TIME...MOT...LOC 2346Z 317DEG 20KT 4702 6856
$$
BloomerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:15 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 28, 6:15 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Caribou ME 615 PM EDT Fri Jun 28 2019 .SYNOPSIS... An upper level Low will move across the region over the weekend keeping unsettled weather in place. High pressure is expected to ridge across the region on Monday. && .NEAR TERM /THROUGH SATURDAY/... 6 PM Update...Some thundershowers were added early this evening to western Arostook county and along the southern end of the Penobscot valley. Also, temps have neared 80 or higher in many places so had to raise temps early this evening. Widely scattered showers will be diminishing by the evening w/the loss of the heating. Another round of shower are expected later tonight as trof of low pres lifts across the region. Decided to follow a blend of the HRRR/NAM and RAP for precip placement w/some adjustments. Model guidance especially the NAM and RAP look to be expanding the QPF too given the lack of significant forcing. There does appear to enough llvl convergence ahead of the boundary and a 30 kt mid level jet streak to set up some showers after midnight. Activity is expected to set up across the western areas and then expand east overnight through early Saturday. Instability does not look to be all that impressive but there does appear to be enough elevated CAPE overnight to allow for some tstms. Decided to go w/isolated wording attm. Decided to include fog too as temp/dewpoints close in on each other and winds become light from the sse. For Saturday, expecting showers and possible tstms again on Saturday w/the trof slowly lifting across the region. There looks to be more coverage on Saturday as the upper trof interacts w/the sfc trof. Once again, there does appear to be enough instability for tstms, but limited in coverage. T Weak storm motion and PWATS of at 1.25 inches will allow for some heavy downpours. The NAM is more robust with its CAPE showing potential of 700-1000 joules by the afternoon. This looks a bit overdone as the GFS is not that unstable. Therefore, decided on isolated tstm wording. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... At the start of the period, a low pressure system will be tracking east along the SW Coast of Maine with an associated front extending back across New England and a trough extending north into central Quebec. This system will produce showers across the area, possible thunderstorms mainly Downeast. The low will move east to near Eastport by early Sunday morning. It will continue to track east Sunday morning into Central Nova Scotia. The associated trough will move into SW Maine, then into the rest of the state by afternoon. Afternoon showers and thunderstorms will develop and continue into early evening. Early Monday morning the trough will clear the area, higher pressure will build in through then end of the period, providing Mostly sunny conditions for Monday. The models they were in good agreement overall through the short term of the forecast period. Loaded a blend of the GFS/NAM/ECMWF/GEM to smooth out the minor differences in the models. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Unstable conditions continue through the extended period of the forecast. An upper level low over northern Quebec will continue to spin off troughs through the period. A high pressure ridge over the area at the start of the period will move east early Tuesday morning as a cold front moves into NW Maine, the front will spread across the state Tuesday morning bringing another round of showers to the area. Early Wednesday the front will move east of the area. Wednesday and Thursday will generally be partly cloudy with widely scattered showers. Another cold front will move into NW Maine Friday evening and will remain across the area through the end of the period. Loaded a blend to smooth out the differences in the models. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: VFR into tonight w/tempo conditions of MVFR for showers overnight and fog. MVFR with periods of IFR for Saturday especially n of KBGR. SHORT TERM: Generally MVFR dropping to IFR conditions in showers through the period with unsettle weather conditions. Periods of MVFR to VFR conditions between troughs, Late Sunday evening through Monday afternoon and Tuesday evening to early Wednesday morning. Conditions on Thursday will be MVFR with widely scattered showers, cigs and VSBY will fall to Low MVFR during pcpn. && .MARINE... NEAR TERM: No headlines. Light southerly winds at 5-10 kts and seas 2-3 ft. Could be seeing some fog develop late tonight into Saturday. SHORT TERM: Winds and seas below Small Craft Advisory levels through the period. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hewitt/Bloomer Short Term...Norton Long Term...Norton Aviation...Hewitt/Norton Marine...Hewitt/Norton
Hazardous weather outlook, Jun 28, 10:45 AM EDT, 8 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Caribou ME 1045 AM EDT Fri Jun 28 2019 MEZ001>006-010-011-015>017-029>032-291445- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 1045 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-291445- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1045 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 28, 5:26 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Caribou ME
526 PM EDT Fri Jun 28 2019
MEZ001-282230-
Northwest Aroostook-
526 PM EDT Fri Jun 28 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN AROOSTOOK
COUNTY...
At 525 PM EDT, A cluster of thundershowers crossing the St. Lawrence
valley is approaching western Aroostook county. These thundershowers
may contain brief heavy downpours, small hail and cloud to ground
lightning early this evening.
Locations impacted include...
Fort Kent, Eagle Lake, Allagash, Clayton Lake, Deboullie Mountain,
Lac Frontiere, Saint Pamphile, Frenchville, New Canada, Nine-mile
Bridge, Allagash Township, Cross Lake, Fish River Lake, Big Machias
Lake, Dickey, Wallagrass, Winterville, Saint Francis, Daigle and
Soldier Pond.
This includes the following highways...
US Highway 1 near Fort Kent.
State Highway 11 between Winterville and Fort Kent.
LAT...LON 4743 6904 4726 6905 4718 6890 4724 6872
4724 6861 4729 6858 4717 6832 4659 6886
4661 7001 4670 7000 4746 6922
TIME...MOT...LOC 2125Z 317DEG 32KT 4716 6962
BloomerSpecial weather statement, Jun 28, 6:44 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Caribou ME
644 PM EDT Fri Jun 28 2019
MEZ001-002-282315-
Northeast Aroostook-Northwest Aroostook-
644 PM EDT Fri Jun 28 2019
...THUNDERSTORM WILL AFFECT NORTH CENTRAL AROOSTOOK COUNTY...
At 641 PM EDT, a cluster of thunderstorms was located 8 miles south
of Allagash, moving southeast at 30 mph. These storms will move
across north central Aroostook county through early this evening
producing brief heavy downpours and possibly cloudy to ground
lightning and small hail.
Locations impacted include...
Fort Kent, Madawaska, Van Buren, Eagle Lake, Portage, Deboullie
Mountain, Ashland, Frenchville, Portage Lake, New Canada, Russel
Crossing, Lille, Cross Lake, Big Machias Lake, Madawaska Lake, Fish
River Lake, Nashville Plantation, Allagash Township, New Sweden and
Wallagrass.
This includes the following highways...
US Highway 1 between Grand Isle and Fort Kent.
State Highway 11 between Portage and Fort Kent.
LAT...LON 4736 6823 4733 6816 4729 6812 4720 6795
4716 6793 4658 6854 4661 6942 4720 6892
4718 6890 4724 6872 4724 6861 4729 6858
4728 6854 4730 6851 4730 6847 4728 6843
4729 6838 4734 6838 4736 6835
TIME...MOT...LOC 2241Z 310DEG 27KT 4696 6906
BloomerSpecial weather statement, Jun 28, 7:20 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Caribou ME
720 PM EDT Fri Jun 28 2019
MEZ001-002-290015-
Northeast Aroostook-Northwest Aroostook-
720 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AROOSTOOK
COUNTY...
At 719 PM EDT, a cluster of strong thunderstorms was located near
Eagle Lake, moving southeast at 30 mph. These storms may contain
brief heavy downpours, cloud to ground lightning and small hail as
they approach northeastern Aroostook County early this evening.
Locations impacted include...
Caribou, Fort Kent, Madawaska, Van Buren, Eagle Lake, Portage,
Mapleton, Washburn, Ashland, Woodland, Frenchville, Portage Lake, New
Canada, Lille, Cross Lake, Madawaska Lake, Fish River Lake, Nashville
Plantation, New Sweden and Wallagrass.
This includes the following highways...
US Highway 1 between Grand Isle and Fort Kent.
State Highway 11 between Portage and Fort Kent.
LAT...LON 4736 6823 4734 6821 4733 6816 4729 6812
4723 6801 4665 6809 4672 6897 4724 6868
4724 6861 4729 6858 4728 6854 4730 6851
4730 6847 4728 6843 4729 6838 4735 6837
4736 6828
TIME...MOT...LOC 2319Z 299DEG 25KT 4701 6870
BloomerThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:16 PM EDT | Special Weather Statement | CAR | Piscataquis | 44 min |
| Jun 27, 8:47 PM EDT | Special Weather Statement | CAR | 58 min | |
| Jun 27, 9:02 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 43 min |
| Jun 27, 9:45 PM EDT | Special Weather Statement | CAR | 45 min | |
| Jun 27, 9:56 PM EDT | Special Weather Statement | CAR | Penobscot | 49 min |
| Jun 27, 10:13 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 47 min |
| Jun 27, 10:20 PM EDT | Dense Fog Advisory | CAR | Hancock, Washington | 10 hr |
| Jun 27, 10:35 PM EDT | Special Weather Statement | CAR | Aroostook, Piscataquis | 70 min |
| Jun 27, 11:01 PM EDT | Special Weather Statement | CAR | Penobscot | 74 min |
| Jun 28, 5:26 PM EDT | Special Weather Statement | CAR | Aroostook | 64 min |
| Jun 28, 6:44 PM EDT | Special Weather Statement | CAR | Aroostook | 31 min |
| Jun 28, 7:20 PM EDT | Special Weather Statement | CAR | Aroostook | 55 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.